Hi! I have not been suffering from panic attacks or anxiety for too long. My first attack landed me in the hospital by ambulance while driving and I thought I was going to die! The ER gave me a pill of Ativan. It made me feel very sleepy and not myself so I didn't take anymore. I went in for my follow up with my doctor and they sent me to behavior health to speak with someone and prescribed me Buspar. I didn't know anything about this drug at the time. I also had no idea how long it would take to work or that I would have to continue taking it even after I started to feel better. For the first 2 weeks taking Buspar, I felt amazing. I felt calm, in good spirits and just happy. Then, this past Sunday, I started to panic again and the anxious feeling has gone on for quite a few days. My doctor increased my dose from 20 mg a day to 30 mg and also prescribed me Xanax for immediate relief for the attack. So far it is working. I am not a big fan of taking pills...so I am wondering...is it safe to take both? My doctor said to take both at least until the Buspar starts to be in effect????
Xanax is only for short term useage, It begins to lose its effect after a month or two and if continued you will still have to take even though it is doing nothing for you. What your doctor is doing is just giving you something for instant results, whilst he waits for your longer term tablet to take effect. If he is a good doctor he will take you off the xanax soon enough. Before you become hooked on them. Or he may decrease the xanax over a period of time. Because they do have withdrawl (withdrawal) effects depending on how long you have been on them. But don't give up. Stick with his plan. I'm sure he knows what he is doing. Let us know how it goes for you. Best of luck in your recovery.
Thank you so much for the fast response! I am being sent to behavior health therapy to help me deal with the anxiety issues. I have had them test me for everything and all the blood test came back fine. My EKG was also fine. My first thought was that "this doctor must think I am absolutely crazy!!!" After reading other's stories on here, I am glad to know I am not alone. Thanks!!
No problem at all. Just have a chat with your doctor when / if he tells you to stop taking the xanax. It might be best to do it slowly. Don't just come off it straight away in one go. That might lead to increased anxiety. Only you and him know how long you have been taken the xanax for. The buspar will be the long term tablet. But you will be fine. No doubt your quality of life will lift again and will you begin to enjoy things again. The forum is always here for you.
So I had to use Xanax this past week a couple time for severe panic attacks. I don't know if the Buspar is no longer working for me. I am at 30 mg a day and after feeling ok for a while...I feel like I have hit rock bottom again. Anxiety, trouble sleeping, and panic attacks this week. It's been 5 weeks....I feel so lost!
I am now on Buspar, lamictal and Celexa- I have an old presription for Xanax but use it only when I REALLY need it because I want it to work when I do need it. Anyways do you have an opinion of the combined drugs that I am on and if I have a bad day is it ok if I took a Xanax? .5 and 1.00 mg is what I have but I break the 1.00 in half almost all the time and I have had the same bottles for many, many, many months- I do not use it a lot...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.